Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 22, 2004, 7:20 PM CDT for Montague County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 7:20 PM CDT (00:20 UTC)
- Expired
- Apr 22, 2004, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 230020 CCA TORFTW TXC337-230100- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED CITIES IN PATH. TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 721 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED TWO DEVELOPING TORNADOES... ONE WAS 8 MILES WEST OF BOWIE...MOVING EAST AT 15 MPH. THE OTHER DEVELOPING TORNADO WAS 10 MILES WEST OF FORESTBURG MOVING EAST AT 15 MPH. * THE TORNADOES ARE EXPECTED TO BE NEAR... BOWIE AROUND 740 PM CDT FORESTBURG AROUND 740 PM CDT IN ADDITION TO TORNADOES, HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD. LAT...LON 3367 9797 3349 9797 3349 9759 3365 9763 $$ ROBBINS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:43 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 22, 6:43 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 643 PM CDT THU APR 22 2004 .AVIATION... CONCERNS...MVFR CIGS ONCE AGAIN AFTER 05Z. I AM BANKING ON A PERSISTENCE SET UP WITH MVFR CIGS AFTER MIDNIGHT TONIGHT...AS I CANNOT SEE A HUGE DIFFERENCE IN THE ATMOSPHERIC SITUATION FROM YESTERDAY. STRONG LLJ/GOOD MIXING UNDER THE CAP MAY MAKE CIGS SQUIRRELLY AROUND 12Z FRIDAY...HENCE THE TEMPO VFR CONDITIONS FOR NOW. CIGS TO RETURN WITH DAYTIME HEATING MID MORNING FRIDAY. 30/SS && .PREV DISCUSSION... 335 PM CDT IN SIMILAR FASHION TO WEDNESDAY...SOUTHWARD DEVELOPMENT OF TSRA ALONG THE DRYLINE WILL BE THE MAIN SHORT TERM FORECAST CHALLENGE. TCU NOW EVIDENT IN VIS SATELLITE IMAGERY BETWEEN KSPS-KRPH-KLUD...IN REGION OF ENHANCED LOW-LEVEL MOISTURE CONVERGENCE. GIVEN CURRENT TRENDS IN SATELLITE IMAGERY AND ANALYSIS OF WEAKER CAP/DEEPER MOISTURE IN N/NE ZONES PER MORNING RAOB DATA...WE WILL LEAVE SLIGHT/LOW CHANCE POPS IN THIS AREA FOR TONIGHT. THIS IS ALSO IN REASONABLE AGREEMENT WITH THE LATEST RUN OF NCEPS SREF SYSTEM. CONDITIONAL SEVERE PROBABILITIES WILL BE LIMITED TO THE SAME AREA...WITH SEVERE WIND/HAIL POSSIBLE WITH ANY UPDRAFT THAT CAN OVERCOME THE CAP. AT THIS POINT...FRIDAY APPEARS TO BE SIMILAR TO TODAY...WITH THE ABSENCE OF AN ORGANIZED SOURCE OF MECHANICAL LIFT EXPECTED TO KEEP MOST TSRA N/NW OF OUR CWA THROUGH EVENING. BY FRIDAY EVENING...INVERTED SFC TROUGH DEVELOPS ACROSS THE CWA AS THE SLOW MOVING UPPER LOW FINALLY BEGINS TO EMERGE OVER THE CENTRAL HIGH PLAINS. WITH DEEP MOISTURE ALREADY IN PLACE ACROSS NORTH TEXAS...AND CINH EXPECTED TO BE DECREASING WITH TIME...AN ORGANIZED LINE OF TSRA IS EXPECTED TO DEVELOP ALONG THIS BNDRY...BEGINNING IN THE NORTHWEST ON FRIDAY EVENING...AND SPREADING ACROSS THE REMAINDER OF THE AREA ON SATURDAY. ALTHOUGH THE SEVERE WEATHER THREAT WILL NOT BE PARTICULARLY HIGH...AS CLOUDS SHOULD LIMIT INSTABILITY...LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT. HIGH PWAT VALUES...A SLOW MOVING SFC BNDRY...AND A BACKING UPPER FLOW PATTERN ALL POINT TO THE POTENTIAL FOR HEAVY RAINFALL. THIS WILL BE EVALUATED FURTHER...AS ADDITIONAL MODEL DATA ARRIVES. THE ETA SEEMS TO HAVE A BETTER HANDLE ON POSTFRONTAL RAIN LINGERING IN THE EASTERN ZONES ON SUNDAY...AND WILL FOLLOW THIS BY LEAVING SLIGHT POPS IN THROUGH LATE SUNDAY NIGHT. A MUCH DRIER AIRMASS ARRIVES FOR THE FIRST PART OF NEXT WEEK...AS UPPER RIDGE BUILDS OVER THE WEST COAST...MAINTAINING NW FLOW ACROSS THE PLAINS. THE NEXT UPPER SYSTEM IS EXPECTED TO BEGIN AFFECTING THE AREA BY THURSDAY...BUT HAVE ONLY ADDED SLIGHT POPS AT THIS POINT. 65/DD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 68 73 / 20 20 60 60 WACO, TX 71 83 71 75 / 0 0 20 60 PARIS, TX 68 82 68 73 / 30 20 20 60 DENTON, TX 69 83 68 73 / 30 20 60 60 MCKINNEY, TX 69 83 68 73 / 30 20 60 60 DALLAS, TX 70 84 68 73 / 20 20 60 60 TERRELL, TX 70 83 69 74 / 20 20 20 60 CORSICANA, TX 70 83 70 75 / 0 0 20 60 TEMPLE, TX 72 83 72 76 / 0 0 20 60 && .FWD WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 22, 5:10 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT THU APR 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 510 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR LOCATIONS GENERALLY ALONG AND NORTH OF A GRAHAM...PLANO...TO GREENVILLE LINE... THERE IS A CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20. SOME STORMS MAY BE SEVERE THIS EVENING. THE MAIN THREATS WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE FRIDAY AND SATURDAY...THEN PRIMARILY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND ALONG WITH A THREAT OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ALONG AND NORTH OF A GRAHAM...TO PLANO...TO GREENVILLE LINE.
In the hours before
Special weather statement, Apr 22, 4:37 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 437 PM CDT THU APR 22 2004 TXZ091>095-101>106-230300- COLLIN-COOKE-DELTA-DENTON-FANNIN-GRAYSON-HUNT-JACK-LAMAR-MONTAGUE- WISE- 437 PM CDT THU APR 22 2004 TORNADO WATCH #105 REMAINS IN EFFECT FOR... COLLIN COOKE DELTA DENTON FANNIN GRAYSON HUNT JACK LAMAR MONTAGUE WISE
Special weather statement, Apr 22, 4:39 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 439 PM CDT THU APR 22 2004 TXZ091-092-222230- COOKE-MONTAGUE- 439 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER UPDATE... THUNDERSTORMS WERE INTENSIFYING RAPIDLY ACROSS EXTREME WESTERN MONTAGUE COUNTY AT 439 PM. THE STORMS ARE EXPECTED TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE EAST NORTHEAST AT 25 MPH. SOME AREAS THAT ARE LIKELY TO BE AFFECTED BY STRONG TO SEVERE THUNDERSTORMS THROUGH 6 PM INCLUDE BOWIE...NOCONA...AND MUENSTER. A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF NORTH TEXAS. THE TORNADO WATCH WILL REMAIN IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING.
Local storm report, Apr 22, 5:48 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0537 PM HAIL 3 W MONTAGUE 33.66N 97.77W
04/22/2004 1.75 INCH MONTAGUE TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL 3 WEST OF MONTAGUELocal storm report, Apr 22, 5:48 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0547 PM HAIL 3 W MONTAGUE 33.66N 97.77W
04/22/2004 1.75 INCH MONTAGUE TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL 3 WEST OF MONTAGUELocal storm report, Apr 22, 7:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0640 PM HAIL 2 S MUENSTER 33.62N 97.38W
04/22/2004 0.88 INCH COOKE TX NWS EMPLOYEE
NICKEL HAIL 2 SOUTH OF MUNSTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:17 PM CDT | Tornado Warning | FWD | Montague | 43 min |
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 22, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Apr 22, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| Apr 22, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 53 min |
| Apr 22, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 64 min |
| Apr 22, 9:17 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Apr 22, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 66 min |
| Apr 22, 9:36 PM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Apr 22, 9:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 52 min |
| Apr 23, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Young | 59 min |
| Apr 23, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Apr 23, 6:42 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.